HOMEPRODUCTSSERVICESCOMPANYCONTACTFAQResearchDictionaryPharmaMobileSign Up FREE or Login

[Thalidomide-associated hypothyroidism in a patient with multiple myeloma].

Abstract
Thalidomide is highly effective against multiple myeloma, but some patients must discontinue this medication due to adverse effects. We present herein an instructive case report on thalidomide-associated hypothyroidism in a patient with multiple myeloma. Thyroid hormone replacement therapy allowed us to restart administration of thalidomide, a potentially life-saving therapy. Known adverse effects of thalidomide, such as lethargy, constipation, and bradycardia, are potential symptoms of hypothyroidism, but we tend to overlook drug-associated hypothyroidism. Our case highlights the importance of routinely testing thyroid function in patients receiving thalidomide therapy.
AuthorsIkue Okamura, Takashi Ikeda, Ken Sato, Fumihiko Kimura
Journal[Rinshò„ ketsueki] The Japanese journal of clinical hematology (Rinsho Ketsueki) Vol. 56 Issue 1 Pg. 38-40 (Jan 2015) ISSN: 0485-1439 [Print] Japan
PMID25745967 (Publication Type: Case Reports, English Abstract, Journal Article)
Chemical References
  • Thalidomide
  • lenalidomide
Topics
  • Aged
  • Constipation (chemically induced)
  • Humans
  • Hypothyroidism (chemically induced, diagnosis)
  • Male
  • Multiple Myeloma (drug therapy)
  • Thalidomide (administration & dosage, adverse effects, analogs & derivatives, therapeutic use)
  • Thyroid Function Tests (methods)

Join CureHunter, for free Research Interface BASIC access!

Take advantage of free CureHunter research engine access to explore the best drug and treatment options for any disease. Find out why thousands of doctors, pharma researchers and patient activists around the world use CureHunter every day.
Realize the full power of the drug-disease research network!


Choose Username:
Email:
Password:
Verify Password: